Winter Weather, Sussex
- When
- March 5, 1:00 AM EST to 12:00 PM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
Waves of low pressure that formed along a sinking cold front brought New Jersey heavy snow and the southern half of the state its heaviest snow of the season. Snowfall averaged 4 to 9 inches with the highest amounts in central New Jersey.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Waves of low pressure that formed along a sinking cold front brought New Jersey heavy snow and the southern half of the state its heaviest snow of the season. Snowfall averaged 4 to 9 inches with the highest amounts in central New Jersey. Less snow fell in Sussex County. The heavy snow prompted Governor Chris Christie to declare a state of emergency and close state offices to non emergency personnel. Nearly all schools and universities in the state were closed on the 5th. Many were also closed the next day. The snow also caused hazardous travel and hundreds of accidents, including a fatal one in Somerset County. New Jersey Transit cross-honored transit tickets on the 5th and 6th.| |Precipitation with this event started as rain on the 4th. As colder air moved in from the north and precipitation intensity increased, the rain changed to all snow in northwest New Jersey between Midnight EST and 3 a.m. EST on the 5th, in the Raritan Basin and Mercer and Monmouth Counties between 3 a.m. EST and 6 a.m. EST on the 5th and in the southern half of the state (from the I295 corridor southeast and I195 corridor south) between 530 a.m. EST and Noon EST. The precipitation changeover included sleet in southeast New Jersey. The snow fell heavy at times in the central and southern part of the state from the late morning into the mid afternoon on the 5th. The snow ended during the late morning of the 15th in Sussex County. In the rest of the state it ended from northwest to southeast between 6 p.m. EST and 10 p.m. EST on the 5th. | |In Somerset County, in Raritan, a 62-year-old man died when the eastbound car he was driving collided with a westbound pickup truck on New Jersey State Route 28. The crash closed the roadway for approximately three hours on the morning of the 5th. Accidents that caused injuries occurred in Ocean County on U.S. Route 70 (overturned vehicle) and on the Garden State Parkway, both in Brick Township.
Accidents that closed major roadways included U.S. Route 46 in both directions in Denville (Morris County), New Jersey State Route 48 in Carneys Point (Salem County), the Northbound New Jersey Turnpike outer roadways in Robbinsville (Mercer County) and New Jersey State Route 28 in Bridgewater Township (Somerset County). In Ocean County, County Route 539 in Barnegat was closed because of an overturned truck. Another accident along the same route in Manchester Township caused 4,000 people to lose power after a vehicle struck a pole. In Monmouth County, Long Branch police had to deliver a baby after a couple got lost on their way to the hospital. New Jersey State police responded to over 150 accidents and incidents. On the local level, South Brunswick (Middlesex County) police responded to 27 accidents alone.
Speed reductions were in effect on the Garden State Parkway and New Jersey Turnpike. Many shopping malls in the greater Philadelphia metropolitan area were closed. Speed restrictions were in place on bridges crossing the Delaware River in and around Philadelphia. Amtrak modified its schedule along the Northeast Corridor. PATCO implemented a snow schedule on its commuter rail line. Many bus routes had delays and re-routes. The winter storm caused 3,646 flights (at least 650 in Philadelphia alone) to be canceled.
The impact from the winter storm continued into the 6th. Many schools were closed. The PARCC school tests had to be rescheduled. Dozens of accidents occurred on the Garden State Parkway in Monmouth County. One hour drives were taking three hours.
Representative snowfall included 9.0 inches in Bethlehem Township (Hunterdon County) and Brick Township (Ocean County), 8.5 inches in Helmetta (Middlesex County) and Manalapan (Monmouth County), 8.3 inches in Westampton Township (Burlington County), 8.2 inches in Hillsborough Township (Somerset County), 8.0 inches in Pitman (Gloucester County) and Hopewell Township (Mercer County), 7.7 inches in Runnemede (Camden County), 7.6 inches in Manasquan (Monmouth County), 7.5 inches in Burlington Township (Burlington County), Pittsgrove Township (Salem County) and South Brunswick (Middlesex County), 7.4 inches in Ewing Township (Mercer County) and Randolph Township (Morris County), 7.3 inches in Somerville (Somerset County), 7.2 inches in Lacey Township (Ocean County) and Stewartsville (Warren County), 7.1 inches in Woodstown (Salem County), 7.0 inches at the Atlantic City International Airport and Cherry Hill (Camden County), 6.8 inches in Lambertville (Hunterdon County), 6.2 inches at Margate (Atlantic County), 6.0 inches in Shamong Township (Burlington County), Hackettstown (Warren County), Vineland (Cumberland County) and Beesleys Point (Cape May County), 5.9 inches in Chatham (Morris County), 5.5 inches in Woodbine (Cape May County) and Bridgeton (Cumberland County), 5.2 inches in Cape May (Cape May County) and 4.3 inches in Hardyston Township (Sussex County).
The cold front moved through New Jersey on the evening of the 4th. The wave of low pressure on the front was in the Tennessee Valley at that time. At 7 a.m. EST on the 5th, it reached western North Carolina and at 1 p.m. EST on the 5th, the strongest low pressure system wave was near Wilmington, North Carolina. Waves of low pressure continued to sink father south and at 7 p.m. EST on the 5th, the strongest wave was over central South Carolina. That wave and the associated cold front continued to move farther to the southeast that evening bringing an end to the snow in New Jersey. The fresh snow cover and clear skies that occurred overnight led to new daily low temperature records at both Trenton (6 degrees above zero) and at the Atlantic City International Airport (8 degrees above zero). In both places, the previous daily records for March 6th were set in the late 19th century.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 4, 11:23 PM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1123 PM EST WED MAR 4 2015
.SYNOPSIS...
SEVERAL WAVES OF LOW PRESSURE WILL TRACK NORTHEASTWARD ALONG A COLD
FRONTAL BOUNDARY TONIGHT AND THURSDAY. THIS COLD FRONTAL BOUNDARY
WILL MOVE OFFSHORE THURSDAY NIGHT AND WILL GIVE WAY TO AN AREA OF
HIGH PRESSURE MOVING INTO THE REGION ON FRIDAY. FOR THE WEEKEND
AND EARLY NEXT WEEK, WE WILL ALTERNATE BETWEEN AREAS OF HIGH
PRESSURE AND COLD FRONTS MOVING THROUGH THE REGION.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
1120 PM: SNOW HAS STARTED IN THE POCONOS AND IS ACCUMULATING AT
BARTONSVILLE. THIS UPDATE IS TO CONFIRM THE CANCELLATION OF THE
DENSE FOG ADVISORY. ALL PRODUCTS HAVE BEEN UPDATED WITH THIS
CANCELLATION.
945 PM: EVERYTHING IS NOW POSTED GRAPHICALLY AND I'M COMFORTABLE
WITH OUR FORECAST. ONE TO THREE INCHES BY DAYBREAK FROM NEAR
KPNE TO KBLM NORTHWESTWARD AND AMOUNTS INCREASING STEADILY
THEREAFTER SO THAT THIS WILL HAVE TO BE A DANGEROUS COMMUTE FOR
EASTERN PA AND MUCH OF THE NORTHERN PART OF NJ. A HIGH CONFIDENCE
FCST ON SUBSTANTIAL TRAVEL PROBLEMS DEVELOPING THURSDAY MORNING.
915 PM: CHECKING THE NEW 00Z/5 NAM. I THINK WE'RE CLOSE TO WHAT
WILL OCCUR. AMOUNTS WITH AN INCH OR 2 VARIATION ON OUR NEW SNOW
MAP. WE'LL CONTINUE THE DENSE FOG ADVISORY BUT ITS MARGINAL AND
SOON SHOULD BLOW AWAY AS COLD AIR ADVECTION DEVELOPS.
835 PM: EARLY ESTF UPDATED FOR THE DENSE FOG ADVISORY AND ALSO
HAVE UPDATED DELAYED TIMING OF RAIN CHANGING TO SNOW PER REALITY
AND THE HRRR. SNOW AMOUNTS DECREASED IN THE 00Z-06Z/5 TIME FRAME
AND ALSO DECREASED ON THE SOUTHERN EDGE NEAR PHILADELPHIA IN THE
06Z- 12Z/5 TIME FRAME. INCREASED THE SNOWFALL IN THE 12Z-18Z TIME
FRAME TO COMPENSATE AND BALANCE AMOUNTS CLOSE TO OUR 330 PM FCST.
WILL UPDATE THE SNOW MAP AROUND 945 PM PENDING A QUICK CHECK OF
THE NAM. TEMPERATURES WERE INCREASED THROUGH 14Z AS WERE DEWPOINTS
AND POPS TOO. REWORKED THE WX GRIDS WITH DELAYED CHANGE TO SNOW
AND ADDED HEAVY SNOW TO THE WORDING FOR THURSDAY MORNING THOUGH
ITS NOT A CLEAR CUT HEAVY. SNOW WATER RATIOS WILL PROBABLY BE
CLOSER TO 8 TO 1 FOR THE FIRST FEW HOURS. SO THE BASIC MESSAGE IS
THE SAME AND THE MORNING RUSH HOUR IS DESTINED TO BECOME HAZARDOUS
AND DIFFICULT, ESPECIALLY PHILADELPHIA NORTHWARD WITH MANY DELAYS
ANTICIPATED, IF NOT CANCELLATIONS.
800PM UPDATE...A DENSE FOG ADVISORY HAS BEEN ISSUED FOR SOUTHERN
NEW JERSEY...PARTS OF SOUTHEAST PENNSYLVANIA AND NORTHERN DELMARVA
INCLUDING ALL OF DELAWARE. NUMEROUS STATIONS ARE REPORTING
VISIBILITY OF 1/4 MILE OR LESS IN FOG. APPARENTLY MELTING SNOW
EVAPORATED INTO THE LOWER ATMOS TODAY AND THEN SLIGHT COOLING
AROUND SUNDOWN ENABLED THE FOG TO FORM. NOT SURE HOW LONG FOG WILL
LAST BUT IT SHOULD BEGIN TO DISSIPATE WHEN HEAVIER PRECIP ARRIVES
LATER THIS EVENING. CURRENT ADVISORY RUNS UNTIL MIDNIGHT.
SOCIAL MEDIA HAS THE UPDATED WED EVENING BRIEFING PACKAGE AND
REQUEST FOR OBSERVATIONS. WE WILL BE MONITORING MOSTLY OUR SKYWARN
ACCOUNT AND PHI FB. THANK YOU VERY MUCH FOR ALL YOUR ASSISTANCE
INCLUDING THE ENERGY TO HELP US DURING THE NIGHT. SAFETY FIRST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
RECORD DAILY SNOWFALLS POSSIBLE AT KILG AND KACY. PLS SEE CLIMATE
SECTION FOR DETAILS ON THE BIG FOUR CLIMATE SITES.
THE WARM NOSE WILL STILL BE PRESENT, AND SHOULD IN FACT BE A BIT
DEEPER OVER SOUTHERN DELMARVA AS THEY DROP NEAR AND BELOW FREEZING
NEAR SUNRISE. AS SUCH, COULD SEE A MIX OF FREEZING RAIN AND SLEET
BEFORE IT CHANGES OVER TO ALL SNOW NO LATER THAN MID MORNING. ON
THE OTHER SIDE OF THE REGION, DRIER AIR MOVING INTO THE POCONOS
AND NW NJ COULD ERODE AND END THE PRECIPITATION FOR THOSE AREAS BY
MID DAY.
DRY AIR ADVECTION WILL DEVELOP OVER MUCH OF THE REST OF THE AREA
THROUGH THE AFTERNOON, ALLOWING THE PRECIPITATION TO TAPER OFF
ALMOST EVERYWHERE BY LATE AFTERNOON EXCEPT SUSSEX COUNTY
DELAWARE.
FGEN WHILE DECENT DOES NOT NECESSARILY FAVOR 1/4 TO ONE HALF MI
VSBY IN MDT TO HEAVY SNOW. WE'VE PUT IT IN THERE, PER WPC QPF.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
FAIRLY QUIET WITH A GENERAL NORTHWEST FLOW PATTERN OF ALTERNATING
COLD FRONTS AND WEST-SOUTHWESTERLY FLOW WARM-UPS AHEAD OF THESE
FRONTS. SLIGHT TO LOW PRECIPITATION CHANCES AHEAD OF THESE FRONTS,
FOCUSED NORTH.
THURSDAY NIGHT THROUGH SATURDAY: A COLD FRIDAY MORNING IS ON TAP
WITH SNOWCOVER IN PLACE, CLEAR SKIES AND MAINLY LIGHT WINDS UNDER 10
MPH. RADIATIONAL COOLING SHOULD ALLOW FOR A QUICK TEMPERATURE DROP
AFTER CLOUDS CLEAR. WENT COLDER THAN MAV AND MET GUIDANCE SETS
CLOSER TO THE MODELED TWO METER TEMPERATURES FROM THE GFS. HIGH
PRESSURE BUILDS INTO THE REGION KEEPING THIS PERIOD DRY WITH A
EVENTUAL SWING FROM NORTHWEST TO SOUTHWEST WINDS AND MODERATING
TEMPERATURES BY SATURDAY. TRENDED COLDER THAN THE MET AND MAV AT
NIGHT DUE TO SNOWCOVER AND WARMER DURING THE DAY. THESE GUIDANCE
SETS HAVE BEEN RUNNING WITH A COLD BIAS IN THE DAYTIME. SOUNDINGS
ALSO YIELD THE POTENTIAL FOR SOME WIND GUSTS AROUND 15 MPH
SATURDAY AFTERNOON.
SATURDAY NIGHT AND SUNDAY: A COLD FRONT WILL DECAY INTO A TROUGH
ACROSS NEW ENGLAND BY SUNDAY MORNING PROVIDING AN INCREASE IN
CLOUDS AND PERHAPS A LOW CHANCE FOR RAIN AND SNOW SHOWERS ACROSS FAR
NORTHERN PARTS OF THE REGION, CLOSER TO THE FRONT. A FEW 06Z GEFS
MEMBERS HAVE MOISTURE FROM THE GULF COMING NORTH AS WELL, FOR NOW
WILL GO WITH THE MODEL CONSENSUS AWAY FROM THIS IDEA. SNOWCOVER
SHOULD LESS OF A CONCERN WITH TEMPERATURES BY SUNDAY. WITH MORE
CLOUDS AROUND THE ENSEMBLE GUIDANCE FROM WPC IS PREFERRED FOR MOST
ELEMENTS. WINDS ARE MORE IN LINE WITH THE NAM/GFS MODELS THOUGH.
SUNDAY NIGHT THROUGH WEDNESDAY: ONCE AGAIN HIGH PRESSURE IS IN CONTROL
IN THE REGION WITH GENERAL WEST WINDS. THIS WILL RESULT IN A BRIEF
PERIOD OF COOLER TEMPERATURES SUNDAY NIGHT BEFORE SPRING LIKE DAYS
ON MONDAY THROUGH WEDNESDAY. A WEAK FRONTAL BOUNDARY AGAIN LOOKS TO
FOCUS ON NEW ENGLAND FOR MONDAY, ANOTHER LOW CHANCE OF
PRECIPITATION. THEN THIS WILL BE FOLLOWED BY ANOTHER HIGH PRESSURE
SYSTEM. THE AIRMASS BY TUESDAY AND WEDNESDAY WILL BE THE WARMEST IN
SOME TIME ACROSS THE REGION. LIKED THE DIRECTION OF THE ENSEMBLE
GUIDANCE TO TREND TEMPERATURES SEVERAL DEGREES WARMER THAN THE
MODELED TWO METER TEMPERATURES. THE MODELED TWO METER TEMPS LOOK
TO COOL SHOULD SOME SOUTHERLY COMPONENT GET INVOLVED, THIS LOOKS
LIKE IT HAS A FAIR CHANCE OF OCCURRING BY WEDNESDAY. FORECAST
HIGH OF 56 AT PHL WEDNESDAY, I'M SURE THIS WILL BE WELCOME TO
MANY. LOW PRESSURE THAT FORMS IN THE GULF OF MEXICO TUE-WED LOOKS
TO STAY SOUTH OF OUR REGION ATTM.
&&
.AVIATION /04Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TONIGHT...MVFR CONDS IN RAIN/FOG VARIABLE LIFR IN PATCHY
DENSE FOG THIS EVENING. THEN AS THE COLDER NORTHWEST WIND
INCREASES, THE CHANGE FROM RAIN TO SLEET/FREEZING RAIN FOR 1-2
HOURS AND THEN IFR SNOW OCCURS. PLEASE SEE THE TAFS FOR DETAILS.
CONFIDENCE IN MDT 1/2 MILE SNOW IS BELOW AVERAGE FOR THURSDAY.
HOWEVER, I AM CONFIDENT THAT WIDESPREAD PLOWING AND EXTENSIVE
DELAYS WILL DEVELOP BY SUNRISE THURSDAY FROM PHILADELPHIA NORTH
AND THEN SPREAD SOUTHWARD DURING THE MORNING AFTER 12Z. NORTH WIND
GUSTS TO 18 KT BY 11Z THURSDAY.
THURSDAY...IFR SNOW IN THE MORNING WITH TEMPERATURES FALLING INTO
THE 20S AT ALL TAF SITES BY 15Z. NORTH WIND GUSTING TO 20 KT.
CONDITIONS SHOULD IMPROVE TO VFR FROM NORTH TO SOUTH DURING THE
AFTERNOON. PLOWING OPERATIONS AND EXTENSIVE DELAYS ARE ANTICIPATED
WITH WIDESPREAD EVENT TOTALS OF 4 TO 8 INCHES.
OUTLOOK...
THURSDAY NIGHT: IMPROVING TO VFR BY MID-EVENING. NORTHWEST WIND
AROUND 10 KNOTS.
FRIDAY AND FRIDAY NIGHT: VFR, NORTHWEST WIND 10 KNOTS OR LESS.
SATURDAY THROUGH SUNDAY NIGHT: VFR, WEST TO SOUTHWEST WIND AROUND 10
KNOTS, GUSTS AROUND 15 KNOTS SATURDAY AFTERNOON. MID-LEVEL CLOUDS
SATURDAY NIGHT AND SUNDAY MORNING, PASSING RAIN/SNOW SHOWER CAN NOT
BE RULED OUT FOR ABE.
MONDAY AND MONDAY NIGHT: VFR, MID-LEVEL CLOUDS.
&&
.MARINE...
WAVES ALONG THE COASTAL WATERS WILL CONTINUE TO REMAIN NEAR 4-5
FT. AFTER MIDNIGHT, WINDS INCREASE WITH GUSTS ABOVE 25 KT POSSIBLE.
THEREFORE THE SMALL CRAFT ADVISORY CONTINUES THROUGH THURSDAY
EVENING ALONG THE COASTAL WATERS. ON THE BAY, A FEW GUSTS NEAR
20KT ARE POSSIBLE, BUT CONDITIONS SHOULD GENERALLY REMAIN BELOW
SCA CRITERIA.
OUTLOOK..
SEAS LOOK TO REMAIN BELOW FIVE FEET THROUGHOUT THE ENTIRE OUTLOOK
PERIOD, WITH SEAS NEAR FIVE FEET EARLY THURSDAY NIGHT. THE FORECAST
IS ABOUT A FOOT HIGHER THAN WAVEWATCH. NORTHWEST WIND GUSTS AROUND
20 KNOTS MAY OCCUR THURSDAY EVENING. OTHERWISE WIND GUSTS SHOULD
STAY UNDER 20 KNOTS. SOME FREEZING SPRAY MAY OCCUR THURSDAY NIGHT
AND EARLY FRIDAY IN ICE FREE WATERS. CONFIDENCE IS NOT HIGH FOR ANY
MODERATE FREEZING SPRAY IN TERMS OF DURATION AND LIKELIHOOD, MAY
JUST LAST A FEW HOURS IF IT OCCURS. WITH SOME MODERATE FREEZING
SPRAY IN THE GRIDS, DID INCLUDE MENTION IN THE HWO.
&&
.HYDROLOGY...
MODELS CONTINUE TO SHOW A DECENT AMOUNT OF QPF ACROSS THE AREA
TONIGHT INTO THURSDAY. IN GENERAL AND BREAKING THE CWA INTO
THIRDS, A CHANGEOVER TO SLEET OR SNOW IS EXPECTED ACROSS THE
NORTHERN THIRD BY AROUND MIDNIGHT, THE MIDDLE THIRD BY DAYBREAK,
AND THE SOUTHERN THIRD BY MID-MORNING TOMORROW.
WITH THE GROUND BEING FROZEN EVERYWHERE, ANY RUNOFF WILL BE VERY
EFFICIENT BEFORE THE CHANGEOVER.
MORNING MODELS CONTINUE TO PRODUCE BETWEEN 0.50 TO 1.00 INCH OF QPF
BEFORE THE CHANGEOVER. WITH THIS AMOUNT, WE FEEL NUISANCE POOR
DRAINAGE AND LOW LYING FLOODING WILL BE THE MOST LIKELY OUTCOME.
WITH MORE SNOW OR SLEET EXPECTED ACROSS THE NORTHERN HALF OF THE
CWA, WE'RE LESS CONCERNED ABOUT FLOODING THERE.
MODELED SOLUTIONS SUGGEST WE WOULD NEED BETWEEN 1.50 TO 2.00 INCHES
OF LIQUID (OVER A 6 TO 12 HOUR PERIOD), EITHER IN THE FORM OF ALL
RAIN OR RAIN AND MELTING SNOW TO HAVE OUR SOUTHERN CREEKS AND
STREAMS LEAVE THEIR BANKS. NONE OF OUR RIVER FORECAST POINTS ARE
FORECAST TO HIT FLOOD STAGE OR EVEN CAUTION STAGE.
THE SHORT TERM GOOD NEWS IS THAT RAIN WILL CHANGE OVER TO SNOW
QUICKER ACROSS PLACES THAT HAVE A SNOWPACK AND WHERE MORE RAIN IS
EXPECTED, THERE IS LESS SNOW PACK.
THE LONGER TERM BAD NEWS IS THAT WE'RE POTENTIALLY KICKING THE CAN
DOWN THE LINE AND JUST ADDING TO OUR SNOWPACK FOR A FUTURE MELT.
WITH THE RAINFALL, THE FLOW ON AREA CREEKS AND STREAMS WILL
INCREASE. THIS COULD START TO MOVE ICE, AND IN A WORST CASE
SCENARIO, CREATE RESTRICTIONS OR JAMS. THE GOOD NEWS IS WE'VE
SEEN SOME RECESSION/MELT THE LAST FEW DAYS.
&&
.CLIMATE...
CLIMATE: WITH A SNOWCOVER IN PLACE AND ANOTHER MODIFIED ARCTIC
AIRMASS SETTLING INTO THE REGION AND RADIATIONAL COOLING OCCURRING,
WE HAVE ANOTHER CHANCE FOR MORE RECORD LOWS ACROSS THE REGION.
FRIDAY 3/6
RECORD LOWS
ACY 10 1888
PHL 10 1978
ILG 11 1926
ABE 7 1960
TTN 7 1872
GED 10 1978
RDG 7 1978
MPO -5 1909
THE CURRENT FORECAST CURRENTLY HAS MOST LOCATIONS BREAKING THERE
RECORD LOW ON FRIDAY MORNING. THE ONE EXCEPTION WOULD BE MOUNT
POCONO.
SATURDAY 3/7
RECORD LOWS
ACY 10 1890
PHL 9 1960
ILG 11 1960
ABE 1 1960
TTN 7 1890
GED 3 1960
RDG 10 1989
MPO -18 1911
MOST LOCATIONS ARE FORECASTED TO BE SEVERAL DEGREES WARMER THAN THE
RECORD LOWS FOR SATURDAY MORNING.
RECORD DAILY SNOWFALL FOR THURSDAY MARCH 5
KACY 0.3 - 1960
KILG 3.7 - 1981
KABE 7.0 - 1917
KPHL 8.8 - 1981
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR PAZ054-055-
061-062.
WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR PAZ060-070-
071-101>106.
NJ...WINTER WEATHER ADVISORY UNTIL 7 PM EST THURSDAY FOR NJZ001-007-
008.
WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR NJZ009-010-
012>027.
DE...WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR DEZ001-002.
WINTER STORM WARNING FROM 3 AM TO 7 PM EST THURSDAY FOR DEZ003-
004.
MD...WINTER STORM WARNING UNTIL 7 PM EST THURSDAY FOR MDZ008-012-
015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR ANZ450>455.
&&
SYNOPSIS...GAINES
NEAR TERM...DRAG 1125P
SHORT TERM...DRAG
LONG TERM...GAINES
AVIATION...DRAG/GAINES
MARINE...DRAG/GAINES/JOHNSON
HYDROLOGY...
CLIMATE...HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1118 PM EST WED MAR 4 2015 NJZ001-007-008-PAZ054-055-061-062-060430- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 1118 PM EST WED MAR 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILLS AROUND OR BELOW ZERO ARE POSSIBLE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-002-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-070-071- 101>106-060430- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 1118 PM EST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. PATCHY DENSE FOG WILL BE DISSIPATING BY 3 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND CHILLS AROUND OR JUST BELOW ZERO ARE POSSIBLE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-060430- INLAND SUSSEX-DELAWARE BEACHES- 1118 PM EST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. PATCHY DENSE FOG WILL BE DISSIPATING BY 3 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-060430- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1118 PM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PATCHY DENSE FOG MAY AFFECT MARINE NAVIGATION UNTIL ABOUT 3 AM THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A PERIOD OF MODERATE FREEZING SPRAY IS POSSIBLE ON THE OCEAN WATERS LATE THURSDAY NIGHT INTO FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ..UPDATE TO CANCEL DENSE FOG ADVISORY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 715 PM EST WED MAR 4 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ015>027-PAZ070-071-101>104- 106-050300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... HONEY BROOK...OXFORD...WEST CHESTER...KENNETT SQUARE... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...MORRISVILLE... DOYLESTOWN 715 PM EST WED MAR 4 2015 PATCHY DENSE FOG WILL SLOW TRAVEL THIS WEDNESDAY EVENING ACROSS MARYLAND'S EASTERN SHORE, DELAWARE, SOUTHEAST PENNSYLVANIA AND THE SOUTHERN AND CENTRAL PORTIONS OF NEW JERSEY. VISIBILITY OCCASIONALLY NEAR ONE QUARTER MILE SHOULD IMPROVE AFTER 10 PM AS RAIN INTENSIFIES AND A NORTH TO NORTHWEST WIND DEVELOPS.
The national radar mosaic for the moment the first event began.
15 heavy snow, 5 winter storm, 1 winter weather. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heavy Snow, Somerset | 2015-03-05 | 62 | Male | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565210, 565211, 565212, 565214, 565216, 565219, 565229, 565220, 565221, 565222, 565223, 565224, 565225, 565227, 565226, 565228, 565205, 565209, 565206, 565208, 565207.